Alert archive / California / Wind Advisories in 2011
Wind Advisory 48, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 19, 2011, 3:05 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2011, 3:05 AM PDT (10:05 UTC)
- Expired
- May 19, 2011, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
987 WWUS76 KLOX 191005 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 305 AM PDT THU MAY 19 2011 CAZ053-054-191600- /O.EXP.KLOX.WI.Y.0047.000000T0000Z-110519T1000Z/ /O.NEW.KLOX.WI.Y.0048.110519T1005Z-110519T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 305 AM PDT THU MAY 19 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS...NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE TONIGHT...WITH ISOLATED GUSTS AROUND 65 MPH ON THE HIGHER PEAKS. THE STRONGEST WINDS WILL BE THROUGH THE INTERSTATE 5 CORRIDOR. * IMPACTS...GUSTY WINDS CAN CAUSE LOSS OF CONTROL OF HIGH PROFILE VEHICLES...ESPECIALLY ACROSS THE INTERSTATE 5 CORRIDOR. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-059-088-191115- /O.EXP.KLOX.WI.Y.0047.000000T0000Z-110519T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- ANTELOPE VALLEY-SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA...LANCASTER...PALMDALE... SANTA CLARITA...NEWHALL...VALENCIA 305 AM PDT THU MAY 19 2011 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND ADJACENT SOUTH COAST AS WELL AS SANTA CLARITA VALLEY. THERE WILL CONTINUE TO BE GUSTY WEST TO NORTHWEST WINDS ACROSS THE ANTELOPE VALLEY THIS MORNING...BUT STAY BELOW WIND ADVISORY THRESHOLDS. $$ KAPLAN
1 follow-up statement
335 WWUS76 KLOX 191532 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 832 AM PDT THU MAY 19 2011 CAZ053-054-191645- /O.EXP.KLOX.WI.Y.0048.000000T0000Z-110519T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 832 AM PDT THU MAY 19 2011 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... WINDS HAVE GENERALLY DROPPED BELOW ADVISORY LEVELS ACROSS THE MOUNTAINS. HOWEVER...LOCAL GUSTS TO AROUND 35 MPH ARE STILL POSSIBLE THIS MORNING THROUGH THE INTERSTATE 5 CORRIDOR. $$ WOFFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 19, 2:30 AM PDT, 35 minutes earlier.
Area forecast discussion, May 19, 2:30 AM PDT, 35 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 AM PDT THU MAY 19 2011 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH FRIDAY WITH FAIR SKIES. LOW PRESSURE SYSTEM WITH STRONGER ONSHORE FLOW IS EXPECTED FOR THE WEEKEND...RESULTING IN A DEEPENING MARINE LAYER...COOLER TEMPERATURES...AND POSSIBLE DRIZZLE. HIGH PRESSURE MAY BRING GRADUAL WARMING EARLY NEXT WEEK. && .SHORT TERM (THU-SUN)...UPPER TROUGH CURRENTLY DIGGING INTO SOUTHERN GREAT BASIN WITH CYCLONIC FLOW CONTINUING ACROSS SOUTHERN CALIFORNIA. AIR MASS BEGINNING TO DRY OUT IN MANY AREAS OVERNIGHT...BUT SATELLITE IMAGERY STILL INDICATING SOME RESIDUAL CLOUDS ACROSS THE NORTH FACING MOUNTAIN SLOPES...AS WELL AS THE CUYAMA VALLEY AND INTERIOR SLO COUNTY VALLEYS. AREAS NEAR THE KERN COUNTY LINE MAY SEE ISOLATED RAIN SHOWERS CONTINUING THROUGH THE EARLY MORNING HOURS. A FEW CLOUDS COULD ALSO DEVELOP TODAY ACROSS EASTERN PORTIONS OF THE LA BASIN AS NAM-12 SOLUTION INDICATING SOME INCREASE IN LOW LEVEL MOISTURE. TEMPERATURES UP A FEW DEGREES IN MOST LOCATIONS TODAY WITH INCREASED SUNSHINE AND SLIGHT WARMING IN BOUNDARY LAYER TEMPERATURES. BETTER WARMING EXPECTED ON FRIDAY AS UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER SOUTHERN CALIFORNIA. WITH WARMING TEMPERATURES IN THE BOUNDARY LAYER...EXPECT A MORE ORGANIZED MARINE LAYER TO DEVELOP THURSDAY NIGHT INTO FRIDAY MORNING WITH LOW CLOUDS AND FOG RETURNING TO MANY COASTAL AREAS. OTHER SHORT TERM CONCERN TODAY WILL BE GUSTY NORTHWEST TO NORTH WINDS. MOST WIND ADVISORIES EXPECTED TO EXPIRE AT 3 AM...BUT WILL LIKELY NEED TO EXTEND WIND ADVISORY FOR I5 CORRIDOR THIS MORNING. WEAK UPPER TROUGH OF LOW PRESSURE RETURNS TO THE REGION ON SATURDAY...LEADING TO INCREASED ONSHORE FLOW AND SOME DEEPENING OF THE MARINE LAYER. MOST AREAS EXPECTED TO SEE A FEW DEGREES OF COOLING ON SATURDAY. AS LOW PRESSURE SYSTEM DEEPENS ON SUNDAY...LOOK FOR MORE PRONOUNCED COOLING ALONG WITH MARINE DEEPENING INTO THE SANTA CLARITA VALLEY. HAVE ADDED MENTION FOR PATCHY DRIZZLE LATE SATURDAY NIGHT INTO SUNDAY MORNING. THIS PATTERN WILL ALSO BRING GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS OVER THE WEEKEND. PLEASE REFER TO MARINE SECTION BELOW FOR INFORMATION ON LARGE SOUTHERLY SWELL EVENT EXPECTED THROUGH FRIDAY. .LONG TERM (MON-THU)...UPPER TROUGH AND STRONG ONSHORE FLOW WILL BRING THE POTENTIAL FOR A CONTINUED DEEP MARINE LAYER PATTERN AND POSSIBLE DRIZZLE INTO MONDAY...ALONG WITH COOL TEMPERATURES. WARMING TREND EXPECTED THROUGH REMAINDER OF EXTENDED PERIOD AS WEAK UPPER RIDGE OF HIGH PRESSURE BUILDS OVER REGION. && .AVIATION...19/1130Z S OF POINT CONCEPTION...MODERATE CONFIDENCE WITH 12Z TAFS...WEAK INVERSION IS MAKING IT TOUGH WITH RANDOM MVFR CIGS DEVELOPING OVER LA BASIN. THERE COULD BE A FEW HOURS OF MVFR CIGS ACROSS LA COUNTY COAST AND VALLEY TERMINALS THROUGH 16Z. OTHERWISE VFR CONDS THROUGH 09Z...EXCEPT 30 PERCENT CHANCE THAT CIGS COULD DEVELOP AS EARLY AS 06Z FOR LA/VTU COUNTY COAST. N OF POINT CONCEPTION...EXCEPT FOR KSMX AND KPRB...EXPECT VFR CONDS THROUGH THE OVERNIGHT HOURS...EXCEPT 40 PERCENT CHANCE FOR IFR COND FOR KSMX AND KSBP AFTER 06Z. SOME LLWS WILL BE POSSIBLE FOR KSBA AROUND 23Z-08Z. KLAX...MODERATE CONFIDENCE WITH 12Z TAF IN RESPECT TO TIMING OF MVFR CIGS. OTHERWISE HIGH CONFIDENCE TAF. 30 PERCENT CHANCE THAT MVFR CIGS COULD LINGER TO 18Z. KBUR...HIGH CONFIDENCE WITH 12Z TAF...EXCEPT 30 PERCENT THAT IFR CIGS COLD DEVELOP BETWEEN 12-14Z THIS MORNING AND PERSIST THROUGH 16Z. && .MARINE... LONG PERIOD SOUTHERLY SWELL ORIGINATING FROM THE SOUTHERN HEMISPHERE WILL BRING HIGH SURF CONDITIONS TO SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH FRIDAY. BREAKERS OF 5 TO 7 FEET CAN BE EXPECTED ACROSS SOUTH FACING BEACHES WITH MAX SETS TO 9 FEET. SOUTHERLY SWELL ALSO EXPECTED TO IMPACT SOUTH FACING BEACHES OF SLO COUNTY...SUCH AS PISMO BEACH...PORT SAN LUIS...AND AVILA BEACH...BUT HIGH SURF THRESHOLDS ARE NOT EXPECTED AT THESE LOCATIONS. MAJOR IMPACTS OF THIS HIGH SURF EVENT INCLUDE DANGEROUS RIP CURRENTS AS WELL THE POTENTIAL FOR MINOR COASTAL FLOODING DURING TIMES OF HIGH TIDE. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...GOMBERG AVIATION...KAPLAN MARINE...GOMBERG WWW.WEATHER.GOV/LOSANGELES
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.